Texas, 2016Hail in Texas, April 24, 2016
April 24, 2016 · NWS CRP · 7 events in 2 counties and zones
An upper level disturbance interacted with deep moisture over the Coastal Bend to produce scattered thunderstorms during the afternoon of the 24th. An isolated severe thunderstorm produced large hail between golf ball and baseball size over parts of the Coastal Bend.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $850,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance interacted with deep moisture over the Coastal Bend to produce scattered thunderstorms during the afternoon of the 24th. An isolated severe thunderstorm produced large hail between golf ball and baseball size over parts of the Coastal Bend.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 24, 2:32 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 24, 2:32 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
332 PM CDT SUN APR 24 2016
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...WILL BASE THE FIRST
COUPLE OF HOURS OF CONVECTION THIS EVENING ON RADAR TRENDS BUT
OVERALL THINK THE RAIN CHANCES ARE GOING DOWNHILL FAST. WATER VAPOR
IMAGERY SHOWING SOUTH TEXAS RAPIDLY GETTING ON THE BACK SIDE OF AN
SLIGHTLY NEGATIVELY TILTED TROUGH...WHICH MEANS OUR AREA WILL MAINLY
BE ON THE SUBSIDENCE SIDE. THUS...AM NOT TOO KEEN ON RAIN CHANCES
THIS EVENING (AND EVEN LATE THIS AFTERNOON). CONFIDENCE IS ENHANCED
BY LATEST 4 KM MODELS WHICH ARE SHOWING VERY ISOLATED CONVECTION
EARLY THEN ENDING THINGS NO LATER THAN 01Z. UNLESS RADAR SHOWS MORE
COVERAGE BEFORE ISSUANCE...WILL LIKELY GO WITH VERY ISOLATED
CONVECTION THIS EVENING (AND ADJUST AFTERNOON ACTIVITY DOWNWARD
ACCORDINGLY)...WITH THE BETTER CHANCES OF RAIN OVER THE NORTHEAST
AND COAST. NOT A LOT IN SENSITIVE WEATHER THE REMAINDER OF TONIGHT
THROUGH MONDAY NIGHT...ALTHOUGH IT WILL BE WARM AND HUMID. PARTLY
CLOUDY MOST LOCATIONS TONIGHT AND MONDAY NIGHT (MAINLY CLEAR
WEST)...WITH POSSIBLY MOSTLY CLOUDY INLAND EAST TOWARD MORNING.
MONDAY LOOKS TO BE WARM...HUMID AND DRY. TEMPERATURES ARE EXPECTED TO
HIT THE CENTURY MARK IN LAREDO AND AREAS NEAR THE RIO GRANDE...AS
850 MB TEMPERATURES WARM TO 23C-25C (GFS VERY TOASTY AT THIS LEVEL).
WITH A GOOD LOW LEVEL JET MONDAY NIGHT WITH THE APPROACHING TROUGH
AXIS (IMPACTS OR CONVECTION TO THE NORTH)...WINDS WILL STAY UP A BIT
OVERNIGHT AND THAT SHOULD MEAN A WARM AND HUMID NIGHT. GENERALLY
GOING ON THE WARM SIDE OF GUIDANCE FOR THE NEXT THREE PERIODS (AND
HOPEFULLY NOT SHOWING A WARM BIAS).
&&
.MARINE (TONIGHT THROUGH MONDAY NIGHT)...SCEC TONIGHT OVER THE GULF
WATERS AND POSSIBLE SCA MONDAY NIGHT WITH APPROACH OF UPPER SYSTEM
TO THE NORTH. FOR NOW...WILL MAINTAIN SCEC WINDS. EVENING CONVECTION
WILL TAPER OFF WELL BEFORE 06Z...WITH NO RAINFALL EXPECTED
AFTERWARDS.
&&
.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...QUIET WEATHER EXPECTED
ON TUESDAY...BUT THE REMAINDER OF THE PERIOD LOOKS PRETTY ACTIVE.
BROAD UPPER DISTURBANCE MOVES INTO THE ROCKIES BY TUESDAY NIGHT WITH
THE FIRST SHORTWAVE BRINGING A SLIGHT CHANCE FOR SHOWERS AND STORMS
TUESDAY NIGHT AND WEDNESDAY. ADDITIONALLY...A DRY LINE WILL TRY TO
PUSH ITS WAY INTO THE RIO GRANDE PLAINS...THIS COULD BE THE FOCUS
FOR ADDITIONAL DEVELOPMENT IN THE AFTERNOON. SEVERAL UPPER LEVEL
IMPULSES WILL CONTINUE TO AFFECT THE REGION THROUGH THE WEEKEND WITH
MAINLY SLIGHT CHANCE TO LOW END CHANCE POPS FORECAST AT THIS TIME.
BOTH GFS AND ECMWF KEEP THE ACTIVE PATTERN BUT DO NOT LINE UP WELL
WITH TIMING AND POSITION OF CONVECTION...SO STICKING WITH A BLEND OF
THE TWO. IN GENERAL THOUGH SEEMS LIKE NORTHERN AREAS WILL BE THE
MORE FAVORED AREA FOR PRECIP.
EXPECT A VERY WARM WEEK WITH 850 TEMPS RANGING BETWEEN 21 AND 25
WEST THROUGH THE PERIOD...THIS SHOULD TRANSLATE TO HIGH TEMPERATURES
IN THE MID AND UPPER 90S WEST DAILY. FARTHER EAST EXPECT HIGHS
GENERALLY IN THE UPPER 80S EXCEPT SLIGHTLY COOLER IMMEDIATELY ALONG
THE COAST. MIN TEMPS GENERALLY IN THE 70S.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 72 90 74 86 74 / 20 10 10 10 20
VICTORIA 70 88 72 86 72 / 30 10 10 10 20
LAREDO 71 101 75 97 72 / 10 10 10 10 20
ALICE 70 94 72 92 74 / 10 10 10 10 20
ROCKPORT 74 85 75 83 75 / 30 10 10 10 20
COTULLA 70 99 71 94 71 / 10 10 10 10 20
KINGSVILLE 70 94 73 90 74 / 20 10 10 10 20
NAVY CORPUS 73 85 75 84 75 / 20 10 10 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
GW/86...SHORT TERM
PZ/83...LONG TERM
Hazardous weather outlook, Apr 24, 4:05 AM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
505 AM CDT SUN APR 24 2016
GMZ230-235-250-255-270-275-TXZ229>234-239>247-251015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
505 AM CDT SUN APR 24 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS THE COASTAL BEND TODAY THROUGH EARLY THIS EVENING PRIMARLY
EAST OF HIGHWAY 281. AN ISOLATED STRONG TO SEVERE STORM CANNOT BE
RULED OUT. LARGE HAIL AND DAMAGING WINDS ARE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT...THEN SCATTERED
THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY. A FEW STORMS
MAY BECOME STRONG AT TIMES...BUT ORGANIZED SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.
SMALL CRAFT ADVISORIES MAY BE NEEDED FOR MODERATE TO STRONG ONSHORE
FLOW AND BUILDING SEAS FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 24, 10:48 AM CST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1148 AM CDT SUN APR 24 2016
TXZ232>234-243>247-241900-
BEE-GOLIAD-VICTORIA-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...BEEVILLE...GOLIAD...VICTORIA...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
1148 AM CDT SUN APR 24 2016
...A FEW STORMS COULD PRODUCE SMALL HAIL THROUGH 2 PM...
AT 1140 PM...WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED
SHOWERS AND THUNDERSTORMS OVER THE EASTERN PORTION OF SOUTH
TEXAS...MAINLY OVER THE COASTAL COUNTIES OF SOUTH TEXAS AND THE
VICTORIA CROSSROADS REGION. SOME OF THESE STORMS COULD PRODUCE PEA
TO MARBLE-SIZED HAIL THROUGH THE EARLY AFTERNOON...AS THEY MOVE TO
THE NORTH AROUND 25 MPH.
ALONG WITH THE POTENTIAL FOR SMALL HAIL...VERY HEAVY RAINFALL WILL
ALSO BE POSSIBLE WITH THE STRONGER STORMS...WITH BRIEF RAINFALL
RATES OF UP TO 4 INCHES PER HOUR AND RAINFALL AMOUNTS BETWEEN 1
AND 2 INCHES IN THE STRONGER...SLOWER MOVING STORMS.
RESIDENTS SHOULD PREPARE TO MOVE INDOORS IF THREATENING WEATHER
APPROACHES. REMEMBER...IF THUNDER ROARS GO INDOORS...AND TURN
AROUND DO NOT DROWN.
GW
Special weather statement, Apr 24, 1:29 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
229 PM CDT SUN APR 24 2016
TXZ231>234-244>247-242130-
LIVE OAK-BEE-GOLIAD-VICTORIA-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
229 PM CDT SUN APR 24 2016
...A FEW STORMS COULD PRODUCE SMALL HAIL THROUGH 430 PM...
AT 220 PM...WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED
SHOWERS AND THUNDERSTORMS OVER THE EASTERN PORTION OF SOUTH
TEXAS...MAINLY OVER GOLIAD AND VICTORIA COUNTIES. SOME OF THESE
STORMS COULD PRODUCE PEA TO DIME-SIZED HAIL...ALONG WITH WINDS 40
TO 50 MPH THROUGH 430 PM. AN ISOLATED STORM PRODUCING HAIL NEAR 1
INCH AND WINDS GREATER THAN 50 MPH CANNOT BE RULED OUT EITHER.
ADDITIONAL SHOWERS AND STORMS CAN DEVELOP THROUGH THE REMAINDER OF
THE AFTERNOON...MAINLY NORTH AND EAST OF INTERSTATE 37.
ALONG WITH THE POTENTIAL FOR SMALL HAIL...VERY HEAVY RAINFALL WILL
ALSO BE POSSIBLE WITH THE STRONGER STORMS...WITH BRIEF RAINFALL
RATES OF UP TO 4 INCHES PER HOUR AND RAINFALL AMOUNTS BETWEEN 1
AND 2 INCHES IN THE STRONGER...SLOWER MOVING STORMS.
RESIDENTS SHOULD PREPARE TO MOVE INDOORS IF THREATENING WEATHER
APPROACHES OR IS SPOTTED. REMEMBER...IF THUNDER ROARS GO
INDOORS...AND TURN AROUND DO NOT DROWN.
GW
Special weather statement, Apr 24, 3:00 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
400 PM CDT SUN APR 24 2016
TXZ232-233-244-246-242200-
BEE-SAN PATRICIO-GOLIAD-REFUGIO-
400 PM CDT SUN APR 24 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SAN
PATRICIO...SOUTHEASTERN BEE...SOUTHWESTERN REFUGIO AND SOUTH CENTRAL
GOLIAD COUNTIES...
AT 359 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SKIDMORE TO NEAR MATHIS. MOVEMENT
WAS NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BEEVILLE...SINTON...MATHIS...SKIDMORE...ODEM...ST. PAUL...SAN PATRICIO...
EDROY...BLANCONIA...WEST SINTON...TYNAN AND PAPALOTE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF YOU ARE ON OR NEAR LAKE MATHIS...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 2848 9730 2791 9750 2792 9762 2792 9773
2793 9775 2793 9777 2794 9776 2795 9778
2794 9780 2797 9782 2798 9780 2803 9780
2804 9781 2804 9784 2840 9779
TIME...MOT...LOC 2059Z 227DEG 18KT 2829 9771 2804 9778
TESpecial weather statement, Apr 24, 3:32 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
432 PM CDT SUN APR 24 2016
TXZ232-243>246-242230-
BEE-NUECES-SAN PATRICIO-REFUGIO-ARANSAS-
432 PM CDT SUN APR 24 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ARANSAS...
SAN PATRICIO...SOUTHEASTERN BEE...CENTRAL NUECES AND SOUTHWESTERN
REFUGIO COUNTIES...
AT 431 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PAPALOTE TO SAN PATRICIO. MOVEMENT
WAS SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...PORTLAND...ROBSTOWN...SINTON...TAFT...WOODSBORO...CORPUS
CHRISTI INTERNATIONAL AIRPORT...ODEM...GREGORY...ST. PAUL...SAN PATRICIO...
BAYSIDE...CALALLEN...BLUNTZER...WEST SINTON...CLARKWOOD...DRISCOLL
CHILDRENS HOSPITAL...CORPUS CHRISTI NORTH BEACH...COLE PARK AND
PAPALOTE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2776 9762 2776 9763 2777 9763 2793 9788
2799 9781 2803 9780 2804 9781 2804 9782
2833 9763 2818 9711 2765 9745
TIME...MOT...LOC 2131Z 296DEG 16KT 2824 9761 2796 9779
TEHail, San Patricio
- When
- April 24, 3:50 PM CST to 4:05 PM CST
- Where
- San Patricio County, San Patricio to 0.58 mi NW of San Patricio
- Measured
- 2.5 in hail
- Property damage
- $150,000
- Reported by
- Public
- Coordinates
- 27.950, -97.770
Photo sent by public to local media showed tennis ball sized hail occurred in the community of San Patricio.
Hail, Nueces
- When
- April 24, 3:55 PM CST to 4:05 PM CST
- Where
- Nueces County, 3.65 mi NW of La Rose to 2.64 mi W of La Rose
- Measured
- 1.75 in hail
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 27.910, -97.779
Video sent to local media showed golf ball sized hail near Bluntzer.
Hail, Nueces
- When
- April 24, 4:00 PM CST to 4:20 PM CST
- Where
- Nueces County, 2.24 mi ESE of La Rose to 2.42 mi ESE of La Rose
- Measured
- 2.75 in hail
- Property damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 27.869, -97.695
Spotter sent in photo of hail up to the size of baseballs west of Calallen near County Road 75 and Farm to Market Road 624.
Hail, Nueces
- When
- April 24, 4:02 PM CST to 4:20 PM CST
- Where
- Nueces County, 2.55 mi ESE of La Rose to 1.95 mi WNW of Lon Hill
- Measured
- 2.25 in hail
- Property damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 27.869, -97.690
Billiard ball sized hail occurred 5 miles south to southwest of Edroy. There was an extended period of hail ranging in size from quarter to golf ball.
Hail, Nueces
- When
- April 24, 4:10 PM CST to 4:25 PM CST
- Where
- Nueces County, 0.99 mi WNW of Lon Hill to 1.97 mi SSW of Lon Hill
- Measured
- 1.5 in hail
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 27.857, -97.664
Public sent a photo of hail up to the size of ping pong balls between Calallen and Robstown.
Hail, Nueces
- When
- April 24, 4:10 PM CST to 4:25 PM CST
- Where
- Nueces County, 1.35 mi NNW of Lon Hill to 0.83 mi SW of Calallen
- Measured
- 1 in hail
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 27.867, -97.660
Spotter reported quarter sized hail from Calallen to the River Hills Country Club golf course.
Hail, Nueces
- When
- April 24, 4:15 PM CST to 4:20 PM CST
- Where
- Nueces County, 0.92 mi NW of Lon Hill to 0.82 mi WSW of Lon Hill
- Measured
- 1 in hail
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 27.860, -97.660
Quarter sized hail was reported north of Robstown by a spotter.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Nebraska, April 24, 2016$304,000 · EF1 · 4 events
- Hail in Kansas, April 24, 2016$550,000 · 1.75 in hail · 3 events
- Lightning Strike in Minnesota, April 24, 2016$500,000 · 1 event
- Tornado and Flash Flood in Kansas, April 24, 20162 injured · EF1 · 25 events
- Tornado in Texas, April 24, 2016$100,000 · EF0 · 1 event
- Tornadoes and Hail in Kansas, April 24, 2016$3,000 · EF0 · 30 events
- Dense Fog in Kentucky, April 24, 201622 events
- Dense Fog in Illinois, April 24, 201619 events
- Hail and Damaging Winds in Iowa, April 24, 2016$3,000 · 1.75 in hail · 15 events
- High Wind in Wyoming, April 24, 201658 kt wind · 14 events
- Hail and Damaging Winds in Nebraska, April 24, 20161.5 in hail · 9 events
- Dense Fog in Indiana, April 24, 20166 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 632312, 632320, 632317, 631913, 632318, 632319, 631914.